MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Additional information received that the procedure was completed by implanting a pipeline vantage successfully.The cause of the pipeline failure was determined.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-14 (b399984); product type: date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the distal end.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured paraopthalmic aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 2.5 mm and  neck diameter 2.5 mm.Landing zone (artery size): distal 3.8 mm and proximal 4.8 mm.The vessel tortuosity was minimal.The physician tried to deploy 5.00 x 14 and 4.75 x 16 in vessel.The distal end would not open and physician tried multiple resheaths and repositioning to open distal end.Both times the products were removed from the catheter with no issue. the pipeline was positioned in the middle of the bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than two times.No additional steps or other devices were required to open the pipeline.The pipeline was removed from the patient.The pipeline was resheathed and removed with the microcatheter.Dapt (dual antiplatelet treatment) was administered (pru level was unknown).The angiographic result post procedure: no injury to vessel or patient.There were no patient symptoms or complications associated with this event.  ancillary devices: sheath rist 100cm 7f, guide catheter naven 125cm 058, microcatheter phenom 27 150cm.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the braid was returned inside a plastic jar, a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal and proximal ends of the braid were opened and frayed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer complaint was not confirmed, as the distal and proximal ends of the braid were opened and frayed.The cause of the failure to open could not be determined.Possible causes include vessel tortuosity, damaged braid, and the user deploying the braid in a vessel bend.However, the customer reported that vessel tortuosity was minimal, ruling out the vessel tortuosity as a potential cause.In this event, the damaged braid and user deploying in a vessel bend may have contributed to the failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20388882
Report Number2029214-2024-01803
Device Sequence Number6416087
Product Code OUT
UDI-Device Identifier00763000284619
UDI-Public00763000284619
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-16
Device Catalogue NumberPED2-475-16
Device Lot NumberB763464
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
12/12/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/15/2024
12/18/2024
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale